Hail, Kimball
- When
- June 12, 6:20 PM MST
- Where
- Kimball County, 8 mi W of Kimball
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -103.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 12:48 PM MST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT MON JUN 12 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...H5 RIDGE WILL AMPLIFY TONIGHT AND TOMORROW AND THEN BEGIN TO PUSH OFF TO THE EAST WEDNESDAY NIGHT MAKING WAY FOR A PACIFIC TROUGH. UNDER THE RIDGE TEMPERATURES WILL SOAR INTO AT LEAST THE 90S IN MOST LOWER ELEVATIONS...AND EVEN TO THE CENTURY MARK IN THE NEB PANHANDLE. SURFACE FEATURES WILL BE INCONSEQUENTIAL UNTIL WEDNESDAY WHEN SURFACE CYCLOGENESIS WILL OCCUR IN MONTANA AHEAD OF THE APPROACHING TROUGH. THIS WILL TURN THE SURFACE FLOW DOWNSLOPE AND DRY THE AIR MASS WHILE PUSHING THE TEMPERATURES EVEN HIGHER. THUNDERSTORM CHANCES IN THE PLAINS WILL SUFFER FROM THE LACK OF MOISTURE...BUT THE MOUNTAIN ZONES WILL HAVE A CHANCE AT DRY THUNDERSTORMS IN A QUASI-MONSOONAL PATTERN AHEAD OF THE TROUGH. IN THE MEANTIME...THUNDERSTORMS WILL PROBABLY FIRE LATE THIS AFTERNOON AND INTO THE EVENING AS LOW LEVEL MOISTURE PILES UP UNDER A SURFACE UPSLOPE REGIME. DESPITE RISING HEIGHTS ALOFT...LAPSE RATES ARE RATHER STEEP WITH PLENTIFUL SURFACE HEATING. .LONG TERM...THURSDAY THROUGH MONDAY. A SLOW MOVING UPPER TROUGH WITH SURFACE LOW IN SOUTHERN CANADA PUSHES INTO WESTERN WYOMING THURSDAY AND EXITS THE STATE FRIDAY. THIS WILL COOL AFTERNOON TEMPERATURES INTO THE 70S AND 80S. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE STATE THROUGH THIS PERIOD. LEE TROUGHING WILL HELP GENERATE LOCALLY BREEZY WINDS. THE UPPER FLOW BECOMES ZONAL SATURDAY THROUGH MONDAY. MOST PRECIPITATION WILL REMAIN ALONG THE CANADIAN BORDER. HOWEVER BREEZY WINDS WILL PERSIST OVER WYOMING. && .FIRE WEATHER...BY WEDNESDAY THE MOISTURE WILL HAVE TIME TO FLUSH OUT OF THE DISTRICT...ESPECIALLY AS DOWNSLOPE WINDS KICK IN RESPONDING TO SFC CYCLOGENESIS OVER SOUTHERN MONTANA. AIR MASS WILL BE VERY WARM STILL...THUS RH/S WILL BE LOW. AFOREMENTIONED CYCLOGENESIS WILL PROMOTE STRONG WINDS AND COULD POSE A CRITICAL FIRE DANGER. FURTHERMORE...MID LEVEL MOISTURE WILL BE ADVECTED INTO THE DISTRICT AHEAD OF AN APPROACHING PACIFIC TROUGH ON WEDNESDAY AND THURSDAY...ALLOWING THE POSSIBILITY OF DRY THUNDERSTORMS IN A MONSOON-LIKE PATTERN. A FIRE WEATHER WATCH MAY BE REQUIRED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....DAUGHERTY/DCC FIRE WEATHER.SOWKO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT MON JUN 12 2006 NEZ001>003-WYZ059-060-063-064-131645- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SNOWY RANGE- NORTH LARAMIE RANGE- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE AND MOST OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ALTHOUGH NO STORMS ARE EXPECTED TO BECOME SEVERE...THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AS WELL AS WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061-062-065-131645- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND VALLEYS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH FRIDAY. VERY WARM TEMPERATURES WILL COMBINE WITH EXPECTED LOW RELATIVE HUMIDITIES AND GUSTY WINDS WEDNESDAY TO APPROACH RED FLAG CONDITIONS IN THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ019>021-054-055-WYZ066>070-131645- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH NICKEL SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 60 MPH. THE SEVERE ACTIVITY WILL BE RATHER ISOLATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE DROUGHT WILL CONTINUE IN THE SOUTHERN PANHANDLE OF NEBRASKA. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE ACTIVITY SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SOWKO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 N HENRY 42.09N 104.05W
06/11/2006 M0.75 INCH SIOUX NE TRAINED SPOTTER
0610 PM HAIL 3 SW YODER 41.89N 104.34W
06/11/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
0620 PM HAIL 3 NW HENRY 42.03N 104.09W
06/11/2006 M0.75 INCH GOSHEN WY PUBLIC
0625 PM HAIL CHEYENNE 41.15N 104.79W
06/11/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
0630 PM HAIL 2 S CHEYENNE 41.12N 104.79W
06/11/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
GOERINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL ALBIN 41.42N 104.10W
06/12/2006 M0.75 INCH LARAMIE WY CO-OP OBSERVER
&&
DAUGHERTYThe Cheyenne radar (KCYS), 83 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518305.